Alert archive / Montana / Wind Chill Advisories in 2005

Wind Chill Advisory 2, NWS Great Falls, MT

December 7, 2005

NWS Great Falls, MT issued this wind chill advisory at Dec 7, 2005, 4:24 AM MST. It took effect at Dec 7, 2005, 6:00 PM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2005, 4:24 AM MST (11:24 UTC)
In effect from
Dec 7, 2005, 6:00 PM MST
Expired
Dec 8, 2005, 5:00 AM MST
In force
11 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KTFX 071124
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
424 AM MST WED DEC 7 2005


MTZ009-048-071930-
/O.NEW.KTFX.BS.Y.0001.051208T0100Z-051209T0000Z/
/O.NEW.KTFX.WC.Y.0002.051208T0100Z-051208T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
424 AM MST WED DEC 7 2005

...BLOWING SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 PM
MST THURSDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A BLOWING
SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM
MST THURSDAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS
WIND CHILL ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
MST THURSDAY. 

WEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH WILL CAUSE AREAS OF
BLOWING SNOW ESPECIALLY THROUGH FAVORED MOUNTAIN PASSES.
VISIBILITIES WILL BE REDUCED WITH VALUES NEAR ONE-QUARTER OF A
MILE AT TIMES.

THE GUSTY WINDS IN COMBINATION WITH TEMPERATURES NEAR ZERO TO 10
DEGREES BELOW ZERO WILL CAUSE WIND CHILL READINGS OF 20 DEGREES
BELOW ZERO TO 40 DEGREES BELOW ZERO. EXPOSED FLESH CAN FREEZE IN
AS LITTLE AS 15 MINUTES AT THESE WIND CHILLS.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
3 follow-up statements
000 
WWUS45 KTFX 071926
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1226 PM MST WED DEC 7 2005

MTZ009-048-080600-
/O.CON.KTFX.BS.Y.0001.051208T0100Z-051209T0000Z/
/O.CON.KTFX.WC.Y.0002.051208T0100Z-051208T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
1226 PM MST WED DEC 7 2005

...BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 5 PM MST THURSDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 5 AM MST THURSDAY...

A BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 5 PM MST THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT
FROM 6 PM THIS EVENING TO 5 AM MST THURSDAY. 

WEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH WILL CAUSE AREAS OF
BLOWING SNOW ESPECIALLY THROUGH FAVORED MOUNTAIN PASSES.
VISIBILITIES WILL BE REDUCED WITH VALUES NEAR ONE-QUARTER OF A
MILE AT TIMES.

THE GUSTY WINDS IN COMBINATION WITH TEMPERATURES NEAR ZERO TO
10 DEGREES BELOW ZERO WILL CAUSE WIND CHILL READINGS OF
20 DEGREES BELOW ZERO TO 40 DEGREES BELOW ZERO. EXPOSED FLESH CAN
FREEZE IN AS LITTLE AS 15 MINUTES AT THESE WIND CHILLS.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS45 KTFX 080442
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
942 PM MST WED DEC 7 2005

MTZ009-048-081200-
/O.CON.KTFX.BS.Y.0001.000000T0000Z-051209T0000Z/
/O.CON.KTFX.WC.Y.0002.000000T0000Z-051208T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
942 PM MST WED DEC 7 2005

...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
THURSDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY. 

WEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH WILL CAUSE AREAS OF
BLOWING SNOW ESPECIALLY THROUGH FAVORED MOUNTAIN PASSES.
VISIBILITIES WILL BE REDUCED WITH VALUES NEAR ONE-QUARTER OF A
MILE AT TIMES.

THE GUSTY WINDS IN COMBINATION WITH TEMPERATURES NEAR ZERO TO
10 DEGREES BELOW ZERO WILL CAUSE WIND CHILL READINGS OF
20 DEGREES BELOW ZERO TO 40 DEGREES BELOW ZERO. EXPOSED FLESH CAN
FREEZE IN AS LITTLE AS 15 MINUTES AT THESE WIND CHILLS.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS45 KTFX 081203
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
503 AM MST THU DEC 8 2005

MTZ009-048-082015-
/O.EXP.KTFX.WC.Y.0002.000000T0000Z-051208T1200Z/
/O.CON.KTFX.BS.Y.0001.000000T0000Z-051209T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
503 AM MST THU DEC 8 2005

...WIND CHILL ADVISORY HAS EXPIRED...
...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. A BLOWING SNOW
ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CAUSE AREAS OF
BLOWING SNOW ESPECIALLY THROUGH FAVORED MOUNTAIN PASSES.
VISIBILITIES WILL BE REDUCED WITH VALUES NEAR ONE-QUARTER OF A
MILE AT TIMES.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Dec 7, 3:42 AM MST, 42 minutes earlier.

Area forecast discussion, Dec 7, 3:42 AM MST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
342 AM MST WED DEC 7 2005

UPDATED AVIATION DISCUSSION

.DISCUSSION...

TODAY THROUGH FRIDAY...LONG WAVE UPPER RIDGE WILL CONTINUE TO THE
WEST OF THE FORECAST AREA WITH NW FLOW ALOFT OVER THE AREA. ONE
SHORTWAVE WILL MOVE SOUTHEAST OVER THE FORECAST AREA THURSDAY.
THERE WILL BE SOME MOISTURE WITH THIS SYSTEM BUT THE AIRMASS IS
FORECAST TO BE STABLE. WAS NOT COMFORTABLE CONTINUING WITH THE
ZERO POPS. HAVE ADDED A SMALL THREAT OF SNOW FOR THE ROCKY
MOUNTAIN FRONT AND ALSO FOR THE MOUNTAINS OF CENTRAL MT. AIRMASS
WILL DRY OUT THURSDAY NIGHT BEHIND THIS SHORTWAVE BUT THEN ANOTHER
SHORTWAVE IS FORECAST FOR FRIDAY. THE MOISTURE WITH THIS SHORTWAVE
SHOULD BE FARTHER EAST SO WILL CONTINUE WITH THE INHERITED DRY
FORECAST. OTHERWISE GRADUAL WARMUP LOOKS ON TRACK WITH SW VALLEYS
LAGGING BEHIND THE PLAINS WITH WARMING TEMPERATURES. REMOVED THE
MENTION OF FOG FOR THIS MORNING AS TEMPERATURE-DEW POINT SPREADS
ARE MOSTLY NEAR OR GREATER THAN 10 DEGREES F. AFTER LOOKING AT
FORECAST WINDS AND WIND CHILLS HAVE DECIDED TO GO WITH A BLOWING
SNOW AND WIND CHILL ADVISORY FOR THE ROCKY MOUNTAIN FRONT TONIGHT
INTO THURSDAY. WINDS SHOULD INCREASE TONIGHT INTO THURSDAY AND
WIND CHILLS SHOULD BE BELOW MINUS 20 DEGREES F. ADVISORY...AT
LEAST THE BLOWING SNOW PORTION...MIGHT NEED TO BE EXTENDED INTO
EARLY FRIDAY BUT FOR NOW WILL HAVE IT END LATE THURSDAY AFTERNOON.

FRIDAY NIGHT THROUGH MONDAY NIGHT...A LONG WAVE RIDGE OF HIGH
PRESSURE WILL RESIDE OVER THE WESTERN UNITED STATES THROUGH THE
PERIOD. PARTLY CLOUDY SKIES AND DRY WEATHER WILL THEREFORE ENCOMPASS
MOST OF THE FORECAST AREA. SHORT WAVE ENERGY WILL PASS CLOSE ENOUGH
TO THE NORTH CENTRAL ZONES TO MAKE THEM SUSCEPTIBLE TO BACKDOOR COLD
FRONTS. WILL KEEP TEMPERATURES SLIGHTLY COOLER OVER THE NORTH VERSUS
THE REST OF CENTRAL MONTANA. OVERALL...TEMPERATURES WILL BE SLIGHTLY
ABOVE NORMAL ACROSS THE PLAINS AS THE RIDGE BUILDS INTO THE REGION.
PRESSURE GRADIENTS AT THE SURFACE WILL GENERALLY FAVOR DOWNSLOPE
FLOW ACROSS THE PLAINS. THE DOWNSLOPE WINDS MAY BE STRONG ENOUGH
FRIDAY NIGHT TO KEEP TEMPERATURES UP OVER PORTIONS OF THE PLAINS.
TEMPERATURES ACROSS THE SOUTHWEST VALLEYS WILL BE A BIT BELOW NORMAL
THROUGH THE PERIOD AS MORNING INVERSIONS STRUGGLE TO MIX OUT.
SCHAUMANN

MONDAY THROUGH TUESDAY...MODEL INCONSISTENCIES DURING THIS PERIOD
CONTINUE TO COMPLICATE THE FORECAST.  I LEANED TOWARD A COMPROMISE
SOLUTION OF AN UPPER LEVEL RIDGE BUILDING OVER THE PACIFIC NORTHWEST
AND WESTERN CANADA.  LIMITED MOISTURE IN A NORTHWESTERLY UPPER AIR
FLOW RESULTS IN PARTLY CLOUDY SKIES ACROSS THE CWA...WITH MOSTLY
CLOUDY SKIES AND ISOLATED TO SCATTERED SNOW SHOWERS ALONG THE
CONTINENTAL DIVIDE.  DOWNSLOPE WINDS KEEP THE REMAINDER OF THE CWA
MOSTLY DRY.  STRONGER WINDS WILL KEEP TEMPERATURES A FEW DEGREES
ABOVE SEASONAL AVERAGES ACROSS THE PLAINS...WHILE ELSEWHERE
TEMPERATURES WILL BE A LITTLE BELOW SEASONAL AVERAGES.  EK

&&

.AVIATION...
UPDATED 1042Z
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL PROVIDE THE AREA WITH
CLEAR SKIES AND DRY WEATHER INTO EARLY THIS EVENING. SCATTERED HIGH
CLOUDS WILL MOVE INTO THE REGION LATER TONIGHT. SURFACE WINDS WILL
INCREASE OUT OF THE SOUTHWEST ACROSS THE PLAINS THIS AFTERNOON AND
EVENING...BUT REMAIN LIGHT AND VARIABLE ACROSS THE SOUTHWEST
VALLEYS. SCHAUMANN

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  13   5  26  14 /   0   0  10  10
CTB   4  -6  26  10 /   0   0  10   0
HLN   7 -10  10   2 /   0   0  10  10
BZN  -2 -23   9 -12 /   0   0   0  10
WEY   0 -30   6 -18 /   0   0   0  10
DLN   2 -15  14   1 /   0   0   0  10
HVR   1 -10  22   8 /   0   0  10   0
LWT   9  -2  25   7 /   0   0  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
BLOWING SNOW ADVISORY FROM 6 PM THIS EVENING TO 5 PM MST
THURSDAY FOR MTZ009-MTZ048.

WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 5 AM MST THURSDAY
FOR MTZ009-MTZ048.

&&

SHORT TERM...BLANK
LONG TERM...SCHAUMANN/KURDY
AVIATION...SCHAUMANN

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 6, 4:00 PM MST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
400 PM MST TUE DEC 6 2005

MTZ008>015-044>055-071300-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN
GLACIER-HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND
CLARK-MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY
MOUNTAIN FRONT-EASTERN TETON-JUDITH
BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
400 PM MST TUE DEC 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND SOUTHWEST
MONTANA

.DAY ONE...TODAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

NO WATCHES...WARNINGS...OR ADVISORIES CURRENTLY IN EFFECT

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 4:24 AM MSTBlowing Snow AdvisoryTFX37 hr

Nearby

Wind Chill Advisories in Montana, 2005Every wind chill advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.